Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 282, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2011, 3:31 AM CDT for Jasper County, Poweshiek County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 3:31 AM CDT (08:31 UTC)
- Expired
- Aug 8, 2011, 4:06 AM CDT
- In force
- 35 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
912 WUUS53 KDMX 080831 SVRDMX IAC099-157-080915- /O.NEW.KDMX.SV.W.0282.110808T0831Z-110808T0915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 331 AM CDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JASPER COUNTY IN CENTRAL IOWA... WESTERN POWESHIEK COUNTY IN CENTRAL IOWA... * UNTIL 415 AM CDT * AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWTON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... GRINNELL...KELLOGG...OAKLAND ACRES...GRINNELL AIRPORT AND MALCOM. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 162 AND 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME... SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4180 9255 4159 9253 4164 9312 4175 9314 TIME...MOT...LOC 0832Z 272DEG 34KT 4169 9300 WIND...HAIL 60MPH <.75IN $$ COGIL
3 follow-up statements
937
WWUS53 KDMX 080846
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
346 AM CDT MON AUG 8 2011
IAC099-157-080915-
/O.CON.KDMX.SV.W.0282.000000T0000Z-110808T0915Z/
POWESHIEK IA-JASPER IA-
346 AM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JASPER AND WESTERN POWESHIEK COUNTIES UNTIL 415 AM CDT...
AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF NEWTON...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GRINNELL...OAKLAND ACRES...GRINNELL AIRPORT AND MALCOM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4176 9255 4159 9253 4164 9306 4176 9298
4177 9296
TIME...MOT...LOC 0846Z 273DEG 30KT 4164 9287
WIND...HAIL 60MPH <.75IN
$$
COGIL712 WWUS53 KDMX 080854 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 354 AM CDT MON AUG 8 2011 IAC099-157-080915- /O.CON.KDMX.SV.W.0282.000000T0000Z-110808T0915Z/ POWESHIEK IA-JASPER IA- 354 AM CDT MON AUG 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL JASPER AND WESTERN POWESHIEK COUNTIES UNTIL 415 AM CDT... AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NEWTON...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... GRINNELL AIRPORT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 170 AND 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4164 9301 4172 9292 4170 9254 4159 9253 TIME...MOT...LOC 0854Z 277DEG 24KT 4164 9292 WIND...HAIL 60MPH <.75IN $$ COGIL
299 WWUS53 KDMX 080906 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 406 AM CDT MON AUG 8 2011 IAC099-157-080916- /O.CAN.KDMX.SV.W.0282.000000T0000Z-110808T0915Z/ POWESHIEK IA-JASPER IA- 406 AM CDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER AND WESTERN POWESHIEK COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4164 9301 4172 9292 4170 9254 4159 9253 TIME...MOT...LOC 0906Z 277DEG 24KT 4163 9281 $$ COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:10 AM CDT, 21 minutes earlier.
Area forecast discussion, Aug 8, 3:10 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 310 AM CDT MON AUG 8 2011 .SHORT TERM /TODAY/... SPIRALING SIOUXLAND MCV AND FORCING IN LEFT EXIT REGION OF ROCKIES JET SEGMENT CONTINUES TO PRODUCE SCATTERED CONVECTION UPSTREAM...MAINLY SOUTH OF MCV TRACK. ALTHOUGH MODELS ARE DOING QUITE POORLY WITH CURRENT CONVECTIVE DETAILS...THEY GENERALLY DEPICT CONTINUE WEAK SHORT WAVES TOPPING FLAT ROCKIES RIDGE LATER TODAY WITH RATHER DIRTY FLOW ALSO SHOWN IN WV IMAGERY ACROSS ID/WY/NE/SD. THUS HAVE INTRODUCED MORE POPS INTO FORECAST THIS MORNING FOR LINGERING NE CONVECTION CROSSING THE MO RIVER...MAINLY SOUTH...AND THEN AGAIN IN THE AFTERNOON. EXPECT INTERMITTENT KINEMATIC FORCING TO COMBINE WITH DAYTIME HEATING TO POTENTIALLY REDEVELOP STORMS LATER IN THE DAY. FOCUS AND LOW LEVEL CONVERGENCE WILL BE ILL-DEFINED HOWEVER WITH WEAK FLOW MAKING INITIATION AREAS DIFFICULT TO PIN DOWN. .LONG TERM /MONDAY THROUGH SUNDAY/... LITTLE CHANGE IN OVERALL THINKING FOR THE LONG TERM FORECAST AS WE WILL BE IN A RELATIVELY COOL BUT SOMEWHAT ACTIVE PATTERN FOR THE UPCOMING WEEK. 500 MB FLOW WILL REMAIN WEST NORTHWESTERLY WITH A SERIES OF IMPULSES MOVING OVERHEAD...WHILE AT THE SURFACE WE WILL SEE AN ALTERNATING PATTERN OF HIGH PRESSURE AND COLD FRONTS THAT WILL ALSO LEAD TO INTERMITTENT PRECIP CHANCES DURING THE WEEK. STORMS EXPECTED LATER TODAY WILL CLEAR OUT TO THE SOUTHEAST TONIGHT AS A SECONDARY 500 MB SHORTWAVE EXITS THE REGION. MODELS ARE HAVING TROUBLE RESOLVING THIS FEATURE AND ITS ASSOCIATED CONVECTION...POSSIBLY DUE TO UNCERTAIN EFFECTS OF BOUNDARIES AND COLD POOLS FROM STORMS DURING THE DAY TODAY...SO HAVE KEPT POPS IN THE 25 TO 35 RANGE EARLY TONIGHT THEN DROPPED THEM OFF TO THE SOUTHEAST BY TUESDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA. A LARGE AREA OF SURFACE HIGH PRESSURE FROM CANADA WILL BUILD DOWN THE UPPER MIDWESTERN STATES BEHIND THE FRONT ON TUESDAY AND REMAIN ENTRENCHED ACROSS IOWA THROUGH WEDNESDAY OR WEDNESDAY NIGHT...BRINGING NOTABLY COOLER WEATHER TO CENTRAL IOWA WITH LOWS IN THE 50S ON TUESDAY NIGHT AND HIGHS IN THE 70S ON WEDNESDAY. THE ONLY FLY IN THE OINTMENT DURING THIS PERIOD IS THE POSSIBILITY OF PRECIP ON WEDNESDAY AND WEDNESDAY NIGHT ASSOCIATED WITH A 500 MB SHORTWAVE AND SOME WEAK WAA ABOVE THE SURFACE. PROGNOSTIC MODELS HAVE WAFFLED ON THIS POSSIBILITY FOR THE LAST SEVERAL DAYS WITH VARIOUS RUNS EITHER BRINGING PRECIP ACROSS OUR SOUTHWESTERN HALF OR SO...OR SHUNTING IT CLEAR TO OUR SOUTH OVER NORTHERN MISSOURI DUE TO THE INFLUENCE OF THE LARGE SURFACE HIGH IN PLACE. FOR NOW HAVE MAINTAINED SLIGHT POPS ACROSS OUR SOUTHWEST FOR WEDNESDAY AND WEDNESDAY NIGHT...BUT THIS WILL CONTINUE TO BE MONITORED ON UPCOMING SHIFTS. BY THURSDAY THE SURFACE HIGH WILL FINALLY BEGIN TO MOVE OFF BRINGING A RETURN OF WEAK SOUTHERLY FLOW AND SLIGHTLY WARMER TEMPERATURES. CONCURRENTLY A MUCH STRONGER MID/UPPER-LEVEL WAVE WILL BE MOVING ACROSS NORTH DAKOTA AND NORTHERN MINNESOTA ON THURSDAY NIGHT AND FRIDAY AND INTO THE GREAT LAKES REGION BY SATURDAY. THIS SYSTEM WILL BE CONSIDERABLY MORE ROBUST THAN THE PRECEDING WAVES THIS WEEK...AND WITH SOME WAA IN THE RETURN FLOW ON THE BACKSIDE OF THE HIGH CONTRIBUTING WILL LIKELY LEAD TO RAIN AND STORMS ACROSS IOWA AROUND FRIDAY. HAVE INCREASED POPS TO HIGH CHANCE CATEGORY FOR FRIDAY BUT HELD OFF ON LIKELIES AS THERE ARE STILL QUESTIONS AS TO THE TIMING OF THE PASSAGE OF THE WAVE AND ENSUING CONVECTIVE DEVELOPMENT. LOOKING EVEN FURTHER AHEAD IT APPEARS THAT BEHIND THE FRIDAY SYSTEM WE WILL SEE ANOTHER SURGE OF COOLER AIR...LIKELY MAKING FOR A VERY PLEASANT WEEKEND. && .AVIATION...08/06Z CONVECTION WILL CONTINUE TO WORK ITS WAY EASTWARD ACROSS IA EARLY THIS MORNING WITH LEADING EDGE REACHING SITES 06Z-09Z WIND GUSTS TO 40KTS ARE POSSIBLE WITH THE STRONGER STORMS. THIS SHOULD BE FOLLOWED BY A PERIOD OF LOW VFR CIGS AND POSSIBLY MVFR FOG/CIGS AND THEN VFR CONDITIONS INTO MON. WINDS WILL BE LIGHT FOR THE LAST 12HRS OF THE PERIOD WITH LOW CONFIDENCE IN DIRECTION. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE/AVIATION...SMALL SHORT TERM...SMALL LONG TERM...LEE
Hazardous weather outlook, Aug 7, 9:46 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 946 PM CDT SUN AUG 7 2011 IAZ004>007-015>017-024>028-037>039-090300- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- 946 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVERNIGHT. THE CHANCES FOR SEVERE WEATHER ARE LOW...BUT A FEW STORMS COULD PRODUCE DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING...AND AGAIN MONDAY EVENING AND MONDAY NIGHT. SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL MONDAY EVENING OVER WESTERN IOWA. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST AT INTERVALS BETWEEN WEDNESDAY AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. IAZ023-033>036-044>050-057>062-070>075-081>086-092>097-090300- POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 946 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA OVERNIGHT...ESPECIALLY IN THE CENTRAL AND WEST. STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION...STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING...AND AGAIN MONDAY EVENING AND MONDAY NIGHT. SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL MONDAY EVENING OVER WESTERN IOWA. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST AT INTERVALS BETWEEN WEDNESDAY AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT. AW
In the hours before
Special weather statement, Aug 7, 11:49 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1149 PM CDT SUN AUG 7 2011 IAZ033-044-080545- CRAWFORD-SAC- 1149 PM CDT SUN AUG 7 2011 ...STRONG THUNDERSTORMS ENTERING WEST CENTRAL IOWA... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES NORTHWEST OF DENISON...TO 43 MILES WEST OF DENISON...TO 79 MILES WEST OF DENISON...MOVING EAST AT 60 MPH. WINDS UP TO 50 MPH...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RICKETTS... CHARTER OAK... SCHLESWIG... DENISON AIRPORT... KIRON... DOW CITY... DENISON... DELOIT... ARION... ODEBOLT... EARLY... BUCK GROVE... VAIL... WALL LAKE... MANILLA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SMALL
Special weather statement, Aug 8, 1:15 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 115 AM CDT MON AUG 8 2011 IAZ045>047-057>059-080715- AUDUBON-BOONE-CARROLL-DALLAS-GREENE-GUTHRIE- 115 AM CDT MON AUG 8 2011 ...STRONG WINDS EXPECTED WITH FAST MOVING THUNDERSTORMS... AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEASTERN CARROLL COUNTY TO SOUTHEASTERN CARROLL COUNTY TO CENTRAL AUDUBON COUNTY... MOVING EAST AT 50 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SCRANTON... BAYARD... CHURDAN... JEFFERSON... GUTHRIE CENTER... BAGLEY... YALE... JAMAICA... PANORA... GRAND JUNCTION... DAWSON... DANA... PERRY... RIPPEY... LINDEN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COGIL
Special weather statement, Aug 8, 2:02 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 202 AM CDT MON AUG 8 2011 IAZ047>049-059>061-071>074-080800- ADAIR-BOONE-DALLAS-JASPER-MADISON-MARION-MARSHALL-POLK-STORY-WARREN- 202 AM CDT MON AUG 8 2011 ...STRONG WINDS WITH FAST MOVING THUNDERSTORMS IN CENTRAL IOWA... AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF AMES TO 20 MILES SOUTHWEST OF AMES TO 24 MILES WEST OF DES MOINES TO 46 MILES WEST OF INDIANOLA...MOVING EAST AT 50 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BOONE AIRPORT... WAUKEE... VAN METER... MADRID... LUTHER... GRANGER... BOONE... SAYLORVILLE LAKE... SHELDAHL... POLK CITY... GRIMES... CLIVE... WINTERSET... WINDSOR HEIGHTS... WEST DES MOINES... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COGIL
Special weather statement, Aug 8, 3:23 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 323 AM CDT MON AUG 8 2011 IAZ061-062-080915- JASPER-POWESHIEK- 323 AM CDT MON AUG 8 2011 AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF NEWTON...MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEWTON AIRPORT... NEWTON... KELLOGG... OAKLAND ACRES... GRINNELL AIRPORT... GRINNELL... MALCOM... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. COGIL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:11 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 49 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.